How Many Got Worse from Slow Tapering off Benzos?

Discussion in 'Support' started by Street Spirit, May 14, 2015.

tinnitus forum
    1. Just wondering if anyone has managed to slowly taper and NOT get an increase in symptoms? I realize we are all individual but I am still curious.

      My plan is 5% to 10% every month.
       
    2. Lisa123
      Overworked

      Lisa123 Member

      Tinnitus Since:
      July 2014
      Cause of Tinnitus:
      Acoustic trauma
      I tapered off slowly and had no increase in T whatsoever. I even improved at handling my T
       
      • Like Like x 1
    3. Awesome @Lisa123 , thank you SO much for that encouraging post. Blessings to you.

      I believe I will switch to the water titration method..
       
      • Hug Hug x 1
    4. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      I didn't get T symptoms til the last few days, as if my body was begging for benzos. But very soon after I was off them the T quieted down some.
       
      • Helpful Helpful x 1
    5. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      @Street Spirit

      I have been on and off all kinds of these kinds of drugs. for over 25 years with no problems. I have even stopped cold turkey over night a few times with no tapering a few time's as well. The only problem that I ever had was once with getting off Xanax and even then I just had some mild lie shiver's for a few days. But it never effected my tinnitus or hypracusis at all. But I guess you are right we are all different. I was always switching medications. Are you having some issues ?


      Louie
       
    6. Hi @quietatnight

      I would just like to taper off because I worry about long term use on my T and H.
       
    7. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Hi @Street Spirit: I was on a pretty low dose, but I took alprazalam (Xanax) for more than a year. I tapered gradually. Really had no problem, just a few anxiety flutters in the beginning. No increase in my tinnitus.
       
      • Helpful Helpful x 1
    8. Thank you @LadyDi for your encouraging post!! Makes it easier for me to gain courage to discontinue! :) I rather use alternative for my pain control and anxiety.
       
    9. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      The best thing I can say is don't psych yourself out too much and don't let horror stories online alarm you. It's wise to taper slowly and carefully, but my guess is that ~75% of people who use these drugs are able to discontinue without too much difficulty, and I bet it's only 5-10% of people that have the real severe horrorshow of effects. But, if you lurk around benzo boards enough, you're liable to get a distorted picture, because most people that discontinue benzos don't feel a need to go find forums for it.
       
      • Like Like x 1
      • Agree Agree x 1
    10. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      I tapered off Ativan slowly a few years back and had no bad effect on T. Perhaps feeling edgy for a bit for a day or two. I had a friend who had taken 1 mg Ativan daily for 5 years. She didn't have tinnitus. She didn't taper off slowly either. She went cold turkey after 5 years because she listened to another friend of hers. She told me she had suffered very intensed anxiety for about 1 to 2 weeks. Then she was back to normal. So to each its own.
       
      • Helpful Helpful x 1
    11. nills
      Barefooter

      nills Member Benefactor

      Location:
      Belgium
      Tinnitus Since:
      11/2009
      Cause of Tinnitus:
      acoustic trauma
      I would like to see a, whats it called again, attached to this so we can see percentages of people using it or not and how it influenced their T.
       
      • Like Like x 2
    12. inadmin

      inadmin Member

      Survey.
       
      • Like Like x 1
      • Genius Genius x 1
    13. Thanks for sharing :) I am starting to think its more common that benzos don't affect you in tapering...however I am on 2mg of clonazepam which is a moderate dose..but plan to do it very slowly.

      Thanks again! :)
       
    14. That is a great idea!.. I can't add it to this one now though..
       
    15. nills
      Barefooter

      nills Member Benefactor

      Location:
      Belgium
      Tinnitus Since:
      11/2009
      Cause of Tinnitus:
      acoustic trauma
      Poll :)

      Maybe Markku can help?
       
      • Agree Agree x 1
    16. SleeplessSoul
      Insomnious

      SleeplessSoul Member

      Tinnitus Since:
      November 2014
      I can't seem to level off on the Ativan With the tinnitus I can't tell if my tinnitus is caused from the .5 lorazepam taking it or if because I tried to taper it and the t came and now will never leave?
      My doctor doesn't ENT know and he doesn't think the Ativan caused the tinnitus and I mentioned tolerance withdrawal but he said I always stayed at the same dose and never took more than needed. He offered me memantine to help down regulate glutamate receptors but I never took it as I read horro stories about it.
      @linearb I was going to contact you but don't even know what to ask or say. Screeching t that may subside after klonopin during part of the night. Some days wake up loud some not so loud. Can't tell if it's interpose withdrawals because sometimes it will start when I wake up and other days it won't start til the end of the day.
      With the t so loud I am afraid to start another taper???? Anyone?
       
    17. Willpowered
      Mellow

      Willpowered Member

      Location:
      Melbourne, FL
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Ear Infection, anti depressant, antibiotic? Who knows..
      @Street Spirit I hope your doing well. I was curious to see how your taper went. Im on Xanax 2mg daily and am planning on transitioning to the longer acting Klonopin then tapering down over 2-3 months. Xanax worked for a while on the T and helping the sleep but now it doesnt seem to be doing much at all...
       
    18. fishbone
      Happy

      fishbone Member

      Tinnitus Since:
      1990
      Cause of Tinnitus:
      loud noise and very bad sickness
      A slow taper is preferred over a fast taper/detox. Slowly taking the poison away from the body, helps it cope/adapt better...People are different, but i knew many that enjoyed a slow taper over rapid/detox/CT
       
    19. Ree

      Ree Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Unknown
      I tapered very slow from Valium. I was only on it 4 months, 4 mg. I did have withdrawal symptoms. I stopped one week ago and just recently noticed my T
      got louder. Did anyone have the same problem ?
       
    20. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Mine seemed to stop working and my T got louder after a couple of years
       
    21. josh77

      josh77 Member

      Tinnitus Since:
      7/4/2015
      When I tried to taper of klonopin my T volume seemed to go down which was very encouraging and gave me some hope. After 5 days of a small taper, my hand and feet were feeling colds and my calf muscles tighten to the point I felt like things were going to snap. Very scary as I'm also recovering from Cipro poisoning which to say the least, weakens your tendons and ligaments.
       
    22. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Can I ask what dosage you were on and how you tapered? Also, did you take anything to help you cope? Your post is very encouraging to me because I think klonopin now increases T for me when I take it and I want to come off this crap. In fact, the psychiatrist gave me a pill that works on GABA receptors and it made things worse! I got something that lowered glutamate and it helps somewhat but there seems to be a trick to it. Hopefully, I can figure it out.
       
    23. josh77

      josh77 Member

      Tinnitus Since:
      7/4/2015
      I've been taking .5 mg at every night since December. I only shaved off a small bit each night. Small taper may work better for you. My body is also recovering from cipro poising so it's very sensitive to any change. I hope you are able to taper off. It would be great to hear your T was better once your were off Klonopin. I would have never taken it but at the time I had went almost 3 days without sleep. It did allow me to sleep so I kept taking it as it was nice to get my life back on track. Unfortunately I took cipro which made it worse and destroyed my body. Working out and keeping busy was working to cope with the T. Now I'd rather just die.
       
    24. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      So far the past few days I haven't given a crap about my tinnitus. I haven't taken much klonopin but actually took a small bit last night with melatonin and then woke up and had louder T. Been feeling kind of weird the past few days and I think due to the reduction. I mean the positive is I don't care about T but I know something just isn't right. I am not feeling normal.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.